First-order moment closure approximations for middle-sized systems with non-linear rates

M. Talebi

    Research output: Book/ReportReportProfessional

    53 Downloads (Pure)

    Abstract

    In this paper we consider the problem of approximating the behaviour of middle-sized population models involving non-linear rates. By using a number of case studies, each with a very di_erent non-linear behaviour, we show that binomial and Poisson moment closure approximations have the potential to accurately represent the expected behaviour of these models. We then compare the two approximation methods to the mean field and moment closure approximations in terms of applicability and accuracy, in addition to investigating the empirical distributions, to derive conclusions regarding their strengths and drawbacks.
    Original languageEnglish
    Place of PublicationEindhoven
    PublisherTechnische Universiteit Eindhoven
    Number of pages13
    Publication statusPublished - 9 Jul 2018

    Publication series

    NameComputer Science Reports
    Volume18/02
    ISSN (Print)0926-4515

    Cite this